Alert archive / Louisiana / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 29, 1999, 5:27 AM CST for Natchitoches Parish, Sabine Parish, Winn Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 1999, 5:27 AM CST (11:27 UTC)
- Expired
- Jan 29, 1999, 10:15 AM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 291128 FFWSHV LAC069-085-127-291615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 527 AM CST FRI JAN 29 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA SABINE PARISH IN WESTERN LOUISIANA WINN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1015 AM CST * AT 525 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF NEAR TWO INCHES PER HOUR FROM NEAR MANY ONTO NATCHITOCHES AND WINNFIELD LOUISIANA. RAINFALL OF NEAR THREE TO FOUR INCHES HAS LIKELY FALLEN ACROSS THIS AREA SINCE MIDNIGHT AND ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE MORNING HOURS. THE THUNDERSTORM ACTIVITY CONTINUES TO MOVE EAST NORTHEAST NEAR 30 MPH. HWY 6 WEST OF MANY IN SABINE PARISH...HWY 9 AND LA HIGHWAY 6 IN NATCHITOCHES PARISH AND US 167 NORTH OF WINNFIELD IN WINN PARISH ALL HAVE HIGH WATER AT THIS TIME AND CONTINUED HEAVY RAINFALL COULD RESULT IN THE CLOSURE OF SOME OF THESE HIGHWAYS. THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME AREA. BFLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN A FLOOD PRONE AREA BE PREPARED TO MOVE TO HIGHER GROUND. 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 3:28 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 29, 3:28 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 328 AM CST FRI JAN 29 1999 THIS MORNING SURFACE BOUNDARY EXTENDING ACROSS TEXAS FROM BIG BEND INTO NORTHEAST TEXAS...NORTH LA AND MS. IN THE LOWER LEVELS OVER NRTHERN HALF OF FOUR STATE REGION SURFACE WINDS EAST TO NORTHEAST WITH MORE SOUTH TO SOUTHEAST WINDS OVER THE SOUTHERN SECTIONS. WINDS 80H AND ABOVE MORE SOUTHERLY WITH ABUNDANT AND DEEP MOISTURE OVER CWA AND THIS WILL CONTINUE INTO 3RD PERIOD. MODELS SIMILAR THROUGH FIRST HALF OF FORECAST PERIOD AND THEN THEY DEVIATE. NGM MUCH SLOWER WITH MOVEMENT OF SLOW MOVING UPPER LEVEL LOW NOW WEST OF EL PASO TX. ETA MODEL MOVES THE UPPER LEVEL LOW EAST NORTHEAST AND TO ALONG THE RED RIVER NORTH OF DAL TX BY EARLY SAT AM WHILE ETA KEEPS THE UPPER LOW S OF ABI TX. DURING THE DAY SATURDAY NGM MOVES UPPER LOW TO NEAR THE PREVIOUS POSITION (N OF DFW) FORECAST BY THE ETA MODEL WHILE ETA MOVES THE LOW TO NEAR FSM AR. AT THIS POINT I DONT THINK THAT EITHER WILL BE THE CORRECT POSITION AND WILL TEND TO AVERAGE THE POSITION TO MORE SE OK AND NE TX MORE IN LINE WITH THE SLOWER NGM. SURFACE LOW TO DEVELOP ALONG THE SURFACE BOUNDARY OVER TEXAS DURING THE DAY TODAY. THE SUFACE LOW WILL MOVE NORTHEAST ALONG THE FRONT OVERNIGHT WITH THE LOW MOVING TO NEAR THE RED RIVER OF NE TX/SE OKLAHOMA OVERNIGHT AND EARLY SATURDAY MORNING AND THEN ACROSS ARKANSAS DURING THE DAY SATURDAY. DURING THE DAY TODAY WITH ABUNDANT MOISTURE AND LIFT OVER FRONT AND AHEAD OF THE DEVELOPING STORM SYSTEM SHOWERS AND THUNDERSTORMS WILL CONTINUE AS WELL AS THROUGH THE NIGHT AND INTO SATURDAY. DURING THE EVENING SOME OF THE THUNDERSTORMS MAY BECOME SEVERE GIVEN THAT THE EAST TEXAS...NORTH LA...AND SW AR AND POSSIBLY EXTREME SE OK AREA WILL BE IN THE WARM SECTOR AHEAD OF THE SYSTEM. DUE HIGH PRECIPITABLE WATER VALUES... LARGE SCALE UPWARD VERTICAL MOTION...AND CONTINUED SUPPLY OF GULF AND PACIFIC MOISTURE RAINFALL WILL BE HEAVY AT TIMES. WILL CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT. TEMPERATURES TODAY WILL WARM SLIGHTLY ABOVE NGM FWC NUMBERS...AS WELL AS THE OVERNIGHT LOWS SINCE N LA WILL BE IN THE WARM SECTOR OF SURFACE SYSTEM...AND WITH TRAILING COLD FRONT MOVING ACROSS N LA SATURDAY TEMPERATURES MAY NOT REACH NGM FWC NUMBERS. SHV 67/61/66/45 ++52 MLU 68/63/68/47 ++62 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:36 PM CST | Flash Flood Warning | SHV | Bossier, Claiborne, Webster | 2 hr |
| Jan 28, 8:36 PM CST | Flash Flood Warning | SHV | Caddo, De Soto | 2 hr |
| Jan 28, 11:21 PM CST | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Jan 28, 11:21 PM CST | Flash Flood Warning | SHV | Bienville, De Soto, Red River | 2 hr |
| Jan 29, 12:46 AM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jan 29, 7:48 AM CST | Flash Flood Warning | SHV | Caddo, De Soto | 3 hr |
| Jan 29, 7:48 AM CST | Flash Flood Warning | SHV | Bossier | 3 hr |
| Jan 29, 8:01 AM CST | Flash Flood Warning | SHV | Jackson, Ouachita | 3 hr |
| Jan 29, 8:12 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Webster | 3 hr |
| Jan 29, 8:12 AM CST | Flash Flood Warning | SHV | Red River | 3 hr |
| Jan 29, 10:02 AM CST | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Jan 29, 10:02 AM CST | Flash Flood Warning | SHV | Winn | 4 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Grant | 3 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Caldwell | 3 hr |
| Jan 29, 2:01 PM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 4 hr |
| Jan 29, 2:01 PM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.